MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0650BLK
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath associated with the coil system was not returned; we noted the associated microcatheter was not included in the return; we observed the detachment zone to be bent with the pet jacket, lead wire and solder joints intact; we observed approximately 1mm of minor stretching proximal from the detachment zone; we noted the sr thread was protruding through the proximal end of the detachment zone; we observed the sr thread to be opaque and the tip to have experienced necking - indicating the thread endured an overload in tensile stress; we observed minor kinks along the body coil, approximately 5mm, 24cm, 31cm and 35cm proximal from the body coil gap; we observed multiple major kinks along the hypotube.Root cause of the reported issue can likely be attributed to an overload of tensile stress exerted on the implant coil, however the exact cause of the resistance is unknown.Upon return of the device, we observed the detachment zone to be bent as well as the sr thread to be opaque and the tip to have experienced necking - indicating signs of tensile overload.In addition, we also observed major and minor kinks along the coil system as well as minor stretching proximal from the detachment zone.It was reported after the successful transfer out of the sheath and into the microcatheter, the physician began deploying the coil and after about 30cms deployed, significant resistance was felt and the coil would not advance further.Upon repositioning of the coil, the pusher became detached from the coil.It's likely the coil system was damaged during advancement attempts leading to the kinks observed.Once the coil was repositioned, it may have encountered additional resistance throughout the microcatheter, leading to an overload of tensile strength and causing the implant to detach.Moreover, it is unknown if the microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported premature separation.This could not be further investigated without the return of the associated microcatheter.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.One additional complaint against lot number f230100421 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during the coil embolization of a bilateral ccf the physician's had a premature detachment of an optiblock 6mm x 50cm.Physician's gained access out the left cavernous sinus with a headway.021 microcatheter.They had depoloyed 9 optiblock successfully into the carotid / cavernous connection.After the successful transfer out of the sheath and into the.021 microcath, they began deploying the 6 x 50 block into the ccf.After about 30cms deployed, significant resistance was felt and the coil would not advance further.They repositioned the microcatheter and coil to try and open up some space for the remaining 20cms.Upon repositioning of the block the pusher became detached from the coil.They removed the pusher with the remaining coil still in the microcatheter.They took up an.016 coil pusher and with minor resistance successfully deployed the remaining 20cms of coil.Physician's continued to deploy an additional 4 optiblock without issue." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer (Section G)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17927848
Report Number3014162263-2023-00060
Device Sequence Number6435402
Product Code HCG
UDI-Device Identifier00810068568769
UDI-Public(01)00810068568769(11)230126(17)280126(10)F230100421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0650BLK
Device Lot NumberF230100421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown